Ask an expert
Question

29 Sep 2007

Cipramex
Please advise. I haven been on Cipramil 30mg for about 5 years now. My depression has worsened and I have also developed anxiety problems. At the recommendation of my GP, I will be starting to consult with a Psychologist soon. However, my major concern is that I have been prescribed Cipramex 5mg, and I am scared of weight gain. (I am already very overweight). Is weight gain a side effect of this medication?
Answer 920 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I hope the psychologist will use a CBT ( Cognitive-Behaviour Therapy ) approach, as this has been proved to be highly efective in treating Depression, unlike other varieties of counselling / therapy. Weight-gain is an occasional side-effect of many ADs, including Cipralex, but isn;t common with this drug. Maintaining a healthy diet and exercise will be good for both your weight and your depression, and the psychologist could probably help you to add weight-loss to your objectives.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9363 votes
No
67% - 19334 votes
Vote